Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jan 8, 2008, 10:26 AM CST for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Jan 8, 2008, 3:39 PM CST. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 10:26 AM CST (16:26 UTC)
- In effect from
- Jan 8, 2008, 3:39 PM CST
- Expired
- Jan 11, 2008, 10:01 AM CST
- In force
- 66 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The river
Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 18.30 ft at Jan 9, 2008, 7:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 081626
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CST TUE JAN 08 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
.SYNOPSIS...HEAVY RAINFALL OF 2 TO 4 INCHES OVER THE LAST 24 HOURS
ACROSS THE AREA...IN ADDITION TO THE ALREADY SATURATED GROUND AND RUNOFF
FROM SNOWMELT WILL CONTINUE TO CAUSE RIVER LEVELS TO RISE.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC113-179-203-090626-
/O.NEW.KILX.FL.W.0002.080108T2139Z-080111T0325Z/
/CNGI2.2.ER.080108T2139Z.080109T1800Z.080110T2125Z.NO/
1026 AM CST TUE JAN 08 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 945 AM TUESDAY THE STAGE WAS 11.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 15.8 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
MACKINAW RIVER
CONGERVILLE 13 11.1 TUE 10 AM 15.7 14.6 9.7
$$
HANSING6 follow-up statements
000
WGUS83 KILX 090317
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CST TUE JAN 08 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-091717-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080110T2254Z/
/CNGI2.2.ER.080109T0141Z.080109T1800Z.080110T1654Z.NO/
917 PM CST TUE JAN 08 2008
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM TUESDAY THE STAGE WAS 13.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY
TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
MACKINAW RIVER
CONGERVILLE 13 13.0 TUE 8 PM 15.1 13.9 8.7
$$
SMITH000
WGUS83 KILX 091948
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
148 PM CST WED JAN 09 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
.THE MACKINAW RIVER CONTINUES TO RISE...FROM THE EFFECTS OF THE
HEAVY RAINFALL AND SNOWMELT. LEVLES NEAR CONGERVILLE SHOULD
BEGIN TO LEVEL OFF OVERNIGHT.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-100948-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T0704Z/
/CNGI2.2.ER.080109T0141Z.080110T0600Z.080111T0104Z.NR/
148 PM CST WED JAN 09 2008
...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM WEDNESDAY THE STAGE WAS 18.1 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY
MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
MACKINAW RIVER
CONGERVILLE 13 18.1 WED 1 PM 17.8 8.4 6.2
$$
GEELHART000
WGUS83 KILX 100207
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
807 PM CST WED JAN 09 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-101607-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T0705Z/
/CNGI2.2.ER.080109T0141Z.080110T0600Z.080111T0105Z.NR/
807 PM CST WED JAN 09 2008
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM WEDNESDAY THE STAGE WAS 18.2 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY
EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME THU FRI SAT
MACKINAW RIVER
CONGERVILLE 13 18.2 WED 8 PM 17.8 8.5 6.4
$$
SMITH000
WGUS83 KILX 101651
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1051 AM CST THU JAN 10 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-110651-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T0748Z/
/CNGI2.2.ER.080109T0141Z.080110T0145Z.080111T0148Z.NR/
1051 AM CST THU JAN 10 2008
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING
CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 945 AM THURSDAY THE STAGE WAS 16.7 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
MACKINAW RIVER
CONGERVILLE 13 16.7 THU 10 AM 9.1 6.9 6.2
$$
ILC147-110651-
/O.EXT.KILX.FL.W.0001.000000T0000Z-080114T1400Z/
/MNTI2.2.ER.080109T0909Z.080112T0000Z.080114T0800Z.NO/
1051 AM CST THU JAN 10 2008
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM THURSDAY THE STAGE WAS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
MONDAY MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
SANGAMON RIVER
MONTICELLO 13 16.5 THU 10 AM 16.8 16.7 14.7
$$000
WGUS83 KILX 110319
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CST THU JAN 10 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-111719-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T2024Z/
/CNGI2.2.ER.080109T0141Z.080110T0145Z.080111T1424Z.NR/
919 PM CST THU JAN 10 2008
...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 PM THURSDAY THE STAGE WAS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
MACKINAW RIVER
CONGERVILLE 13 15.0 THU 9 PM 13.4 9.4 7.1
$$
ILC147-111719-
/O.EXT.KILX.FL.W.0001.000000T0000Z-080115T0800Z/
/MNTI2.2.ER.080109T0909Z.080111T1200Z.080115T0200Z.NR/
919 PM CST THU JAN 10 2008
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 PM THURSDAY THE STAGE WAS 17.2 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
SANGAMON RIVER
MONTICELLO 13 17.2 THU 8 PM 17.5 16.5 14.8
$$
SMITH000
WGUS83 KILX 111601
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CST FRI JAN 11 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC113-179-203-111631-
/O.CAN.KILX.FL.W.0002.000000T0000Z-080111T2024Z/
/CNGI2.2.ER.080109T0141Z.080110T0145Z.080111T1349Z.NR/
1001 AM CST FRI JAN 11 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 945 AM FRIDAY THE STAGE WAS 12.6 FEET.
* FELL BELOW FLOOD STAGE AT 749 AM FRIDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
MACKINAW RIVER
CONGERVILLE 13 12.6 FRI 10 AM 9.4 7.1 5.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 8, 6:02 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 8, 6:02 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 602 AM CST TUE JAN 8 2008 .DISCUSSION... ISSUED 415 AM CST TUE JAN 8 2008 URGENT FORECAST CONCERN IS DEALING WITH FLOOD WATCH TODAY AS MUCH OF CENTRAL IL HAS SOAKED WITH 1 TO 3 INCHES OF RAIN WEST OF I-57 SINCE LATE MONDAY. ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH TODAY ESPECIALLY FROM THE IL RIVER SE. 00Z- 06Z SHORT RANGE MODELS CONTINUE SLOWER TREND OF MOVING COLD FRONT THROUGH IL TODAY WHICH PROLONGS THUNDERSTORMS WITH HEAVY RAIN THREAT TODAY. ONE MORE DAY OF UNSEASONABLY MILD TEMPERATURES AHEAD OF COLD FRONT AND EASTERN IL WILL APPROACH RECORD HIGHS AGAIN IN THE LOW TO MID 60S. KILX RADAR INOPERATIONAL SINCE 951 PM MON WHEN STRUCK BY LIGHTNING. BUT RADAR MOSAIC SHOWS WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OVER CENTRAL IL AND MO FROM THE IL RIVER SE AND LIFTING NE. THIS CONVECTION FUELED BY 50 KT SSW LOW LEVEL JET STEAMING FROM THE WESTERN GULF. LEADING EDGE OF HEAVY RAIN IS ALONG I-57 WHILE BACK EDGE OF RAIN IS JUST SE OF GALESBURG. OUR NWS OFFICE IN LINCOLN PICKED UP 2.73 INCHES OF RAIN IN 6 HOURS MON EVENING WHICH WAS THE WETTEST JAN DAY ON RECORD SINCE 1905. RARE JAN TORNADOES IN CENTRAL AND NORTHERN IL INTO FAR SE WI WERE SIMILAR TO THE OUTBREAKS ON JAN 25 1950 AND JAN 24 1967. EARLY MORNING SURFACE MAP SHOWS A FRONTAL BOUNDARY FROM NW LOWER MI ACROSS NW IL NEAR GALESBURG TO 1004 MB LOW PRESSURE OVER CENTRAL MO. FRONT THEN EXTENDS BACK INTO CENTRAL OK. UNSEASONABLY MILD TEMPS IN THE MID 50S TO LOWER 60S WHICH IS MORE TYPICAL OF JUN 1. TEMPS COOL INTO THE LOW TO MID 40S BEHIND THE FRONT BY ROCKFORD...QUAD CITIES AND BURLINGTON. HIGHLY AMPLIFIED UPPER LEVEL FLOW OVER THE U.S. WITH A NEGATIVE TILTED TROF OVER THE PLAINS AND STRONG UPPER LEVEL RIDGE OFF THE EAST COAST. SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. MODELS DEEPEN LOW PRESSURE FROM CENTRAL MO NE ACROSS THE IL RIVER VALLEY THIS MORNING...REACHING SOUTHERN LAKE MI BY 18Z/NOON. LOW PRESSURE THEN AT 1000 MB OR DEEPER OVER LAKE HURON BY SUNSET. THIS TO MOVE THE COLD FRONT EAST FROM THE IL RIVER VALLEY TOWARD THE IL/IN BORDER DURING THE AFTERNOON AS STRONG NEGATIVE TILTED UPPER LEVEL TROF PIVOTS TOWARD IL. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN THREAT TO CONTINUE AHEAD OF THIS COLD FRONT TODAY WITH ANOTHER 1 TO 2 INCHES POSSIBLE SE OF THE IL RIVER WITH HIGHEST AMOUNTS OVER EAST CENTRAL IL. DECIDED TO EXPAND THE FLOOD WATCH TODAY AS FAR SE AS A DANVILLE TO SHELYVILLE LINE. SPC HAS SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON SE OF A TAYLORVILLE TO DANVILLE LINE. INSTABILITY AND WIND SHEAR NOT AS STRONG AS MON AFTERNOON/EVENING SO SEVERE STORMS WITH TORNADOES NOT EXPECTED TO BE AS WIDESPREAD OVER SE IL AS THEY WERE OVER CENTRAL IL EARLIER. STRAIGHTLINE WINDS IS MAIN SEVERE WX THREAT FOLLOWED BY LARGE HAIL. HIGHS TODAY TO RANGE FROM NEAR 50F NW OF THE IL RIVER BY GALESBURG TO 60 TO 65F OVER EASTERN IL FROM I-57 WHICH WILL BE APPROACHING RECORD HIGHS. TEMPS TO COOL INTO THE 40S BEHIND THE COLD FRONT THIS AFTERNOON. INCREASED POPS THIS EVENING WITH SLOWER MOVEMENT OF COLD FRONT AND UPPER LEVEL TROF. HAVE LIKELY POPS EARLY THIS EVENING NEAR THE IL/IN BORDER WHICH TAPERS TO 20 TO 30 POPS OVER WESTERN IL DURING THE EVENING. COULD SEE LIGHT SNOW LATE EVENING NORTH OF LINCOLN BUT NO ACCUMULATIONS. SHOULD BE DRY AFTER MIDNIGHT TONIGHT WITH DECREASING CLOUDS AND COOLER LOWS RANGING FROM UPPER 20S NW OF THE IL RIVER TO MID 30S IN SE IL. THIS IS CLOSE TO NORMAL HIGHS FOR JAN. PACIFIC HIGH PRESSURE OVER THE CENTRAL ROCKIES TO WEAKEN AS IT MOVES INTO THE MID MS VALLEY BY 18Z/WED BRINGING A MOSTLY SUNNY DAY TO IL WITH HIGHS IN THE MID TO UPPER 40S WITH SE IL NEAR 50F. LONG TERM...THURSDAY THROUGH MONDAY. HIGH PRESSURE SLIPS QUICKLY OFF TO THE MID ATLANTIC COAST BY 12Z/THU WHILE A WX SYSTEM OFF THE PACIFIC NW COAST MOVES INTO THE MIDWEST THU. MODELS DIVERGE HERE WRF TENDING TO BE FURTHER SOUTH WITH SYSTEM AND QPF OVER IL WHILE GFS AND GEM KEEP QPF MORE NE AND EAST OF IL AS LOW DEEPENS ENE OF IL BY THU NIGHT. KEPT 30 TO 40 POPS BY THU AFTERNOON AND THU NIGHT. MAINLY RAIN DURING THU WITH LIGHT SNOW POSSIBLE THU NIGHT ESPECIALLY NORTH OF I-70. LOW PRESSURE DEEPENS INTO NEW ENGLAND FRI WHILE STILL HAVING CYCLONIC FLOW HANGING BACK OVER IL. THIS TO KEEP LOW CLOUDS AROUND WITH CHANCE OF FLURRIES. YET ANOTHER CHANCE OF LIGHT SNOW (LIGHT RAIN POSSIBLE TOO IN SE IL) SAT NIGHT AND SUNDAY AS LOW PRESURE MOVES INTO THE SE STATES WITH CENTRAL IL ON NW FRINGE OF THIS SYSTEM. RECORD HIGHS TODAY (JAN 8)... PEORIA........ 60F IN 1965 SPRINGFIELD... 62F IN 1907 & 1965 LINCOLN....... 62F IN 1907 CHAMPAIGN..... 62F IN 1965 BLOOMINGTON... 60F IN 1907 DECATUR....... 67F IN 1907 EFFINGHAM..... 65F IN 1939 HUETTL && .AVIATION... ISSUED 555 AM CST TUE JAN 8 2008 WIDESPREAD SHOWERS WITH MODERATE RAIN AT TIMES WILL CONTINUE TODAY ACROSS CENTRAL IL...ESPECIALLY THIS MORNING. A FEW THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE AGAIN LATER THIS MORNING AND EARLY AFTERNOON FROM THE IL RIVER EAST. SHOWERS WILL BECOME MORE SCATTERED THIS AFTERNOON AS NOTED UPSTREAM OVER MO. 1004 MB LOW PRESSURE JUST WEST OF QUINCY WITH A FRONT ARCHED OVER FAR NW IL AT DAWN. LOW PRESSURE WILL SLOWLY DEEPEN NE ACROSS THE IL RIVER VALLEY THIS MORNING REACHING SOUTHERN LAKE MI BY 18Z AND LAKE HURON BY 00Z. THIS WILL BRING THE COLD FRONT EAST TO THE IL RIVER BY 18Z AND TO THE IL/IN BORDER BY 00Z. STRONG UPPER LEVEL TROF OVER THE PLAINS WILL MOVE INTO IL BY THIS EVENING. SHOWERS WILL DIMINISH FROM THE WEST THIS EVENING WITH CLEARING SKIES QUICKLY OVERNIGHT AS UPPER LEVEL TROF PASSES EAST OF IL. MVFR TO IFR CIELINGS AND VSBYS WILL DEVELOP AT CMI AND DEC SOON AND CONTINUE ACROSS CENTRAL IL MUCH OF TODAY WITH THE SHOWERS. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR ILZ027>031-036>038- 040>055-061. &&
Hazardous weather outlook, Jan 8, 6:58 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 658 AM CST TUE JAN 8 2008 ILZ027>030-036-040-091100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 658 AM CST TUE JAN 8 2008 ...FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE ILLINOIS RIVER VALLEY EARLY THIS MORNING...WITH THE PRECIPITATION GRADUALLY TAPERING OFF TOWARD MIDDAY. ADDITIONAL RAINFALL OF BETWEEN ONE HALF AND ONE INCH WILL BE LIKELY. THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA RIVERS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... RAINFALL TOTALS AND ANY REPORTS OF FLOODING OR HIGH WATER WILL BE GREATLY APPRECIATED TODAY. ILZ031-037-038-041>043-047>051-091100- CASS-DE WITT-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT- TAZEWELL-WOODFORD- 658 AM CST TUE JAN 8 2008 ...FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS TODAY. LOCALLY HEAVY RAINFALL WILL BE LIKELY...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. THE HEAVY RAIN ON ALREADY SATURATED GROUND WILL RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA RIVERS WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... RAINFALL TOTALS AND ANY REPORTS OF FLOODING OR HIGH WATER WILL BE GREATLY APPRECIATED TODAY. ILZ044>046-052>055-061-091100- CHAMPAIGN-CHRISTIAN-DOUGLAS-MACON-MOULTRIE-PIATT-SHELBY-VERMILION- 658 AM CST TUE JAN 8 2008 ...FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL ILLINOIS TODAY. LOCALLY HEAVY RAINFALL WILL BE LIKELY...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA RIVERS WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... RAINFALL TOTALS AND ANY REPORTS OF FLOODING OR HIGH WATER WILL BE GREATLY APPRECIATED TODAY. ILZ056-057-062-063-066>068-071>073-091100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 658 AM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE TO FALL ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY. LOCALLY HEAVY RAINFALL WILL BE LIKELY...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS FROM ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. BARNES
In the hours before
Local storm report, Jan 8, 8:21 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
821 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG RUSHVILLE 40.12N 90.57W
01/07/2008 SCHUYLER IL EMERGENCY MNGR
TREE FELL ON THE SOUTH SIDE OF RUSHVILLE.
0429 PM HAIL DUNCAN MILLS 40.33N 90.18W
01/07/2008 E0.75 INCH FULTON IL EMERGENCY MNGR
0432 PM HAIL ST. DAVID 40.49N 90.05W
01/07/2008 M0.75 INCH FULTON IL CO-OP OBSERVER
0441 PM TORNADO TOPEKA 40.33N 89.93W
01/07/2008 MASON IL EMERGENCY MNGR
*** 1 INJ *** TORE ROOF AWAY FROM HOUSE. 1 MINOR INJURY.
0511 PM TSTM WND GST MORTON 40.61N 89.47W
01/07/2008 E60.00 MPH TAZEWELL IL EMERGENCY MNGR
REPORTED NEAR INTERSECTION OF I-74/I-155
0511 PM HAIL MORTON 40.61N 89.47W
01/07/2008 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
REPORTED NEAR INTERSECTION OF I-74/I-155.
0516 PM HAIL 1 S MORTON 40.60N 89.47W
01/07/2008 E0.75 INCH TAZEWELL IL TRAINED SPOTTER
0519 PM TSTM WND GST MACKINAW 40.53N 89.36W
01/07/2008 E60.00 MPH TAZEWELL IL TRAINED SPOTTER
0520 PM HAIL 1 N HOPEDALE 40.44N 89.42W
01/07/2008 M0.88 INCH TAZEWELL IL TRAINED SPOTTER
0522 PM TORNADO 2 SE MACKINAW 40.51N 89.33W
01/07/2008 TAZEWELL IL EMERGENCY MNGR
POLE BARN DESTROYED. DAMAGE TO HOUSE.
0530 PM TORNADO 4 ESE MACKINAW 40.51N 89.29W
01/07/2008 TAZEWELL IL TRAINED SPOTTER
DOOR TORN FROM HINGEST ON BARN, 5-INCH TREE TOP TWISTED
OFF, ROOF DAMAGE TO HOUSE AND OUTBUILDINGS, FLAG POLE
BENT, CHAIN LINK FENCE BLOWN OVER, TREE LIMBS DOWN.
0530 PM HAIL DANVERS 40.53N 89.17W
01/07/2008 E0.88 INCH MCLEAN IL BROADCAST MEDIA
TIME ESTIMATED.
0537 PM HAIL MANCHESTER 39.54N 90.33W
01/07/2008 E1.50 INCH SCOTT IL EMERGENCY MNGR
0539 PM FUNNEL CLOUD ARMINGTON 40.34N 89.31W
01/07/2008 TAZEWELL IL PUBLIC
LOCATED NORTHWEST OF ARMINGTON. RELAYED BY LOGAN COUNTY
911
0540 PM HAIL 3 SW MURRAYVILLE 39.55N 90.29W
01/07/2008 E1.50 INCH MORGAN IL EMERGENCY MNGR
0552 PM HAIL LEXINGTON 40.64N 88.78W
01/07/2008 M0.75 INCH MCLEAN IL EMERGENCY MNGR
0552 PM HAIL HUDSON 40.61N 88.99W
01/07/2008 M0.75 INCH MCLEAN IL EMERGENCY MNGR
1000 PM HEAVY RAIN 3 W FARMER CITY 40.24N 88.70W
01/07/2008 M1.88 INCH DE WITT IL CO-OP OBSERVER
1030 PM FLOOD LINCOLN 40.15N 89.37W
01/07/2008 LOGAN IL EMERGENCY MNGR
MANY STREETS IN TOWN HAVE WATER 4 TO 6 INCHES DEEP.
1055 PM HEAVY RAIN PETERSBURG 40.01N 89.85W
01/07/2008 M2.31 INCH MENARD IL MESONET
SWOP REPORT.
1100 PM HEAVY RAIN 2 NNE BLOOMINGTON 40.50N 88.96W
01/07/2008 M1.70 INCH MCLEAN IL MESONET
1100 PM HEAVY RAIN 3 S BLOOMINGTON 40.44N 88.98W
01/07/2008 M1.56 INCH MCLEAN IL MESONET
1100 PM HEAVY RAIN DOWNS 40.40N 88.87W
01/07/2008 M1.79 INCH MCLEAN IL MESONET
1100 PM HEAVY RAIN 4 E HEYWORTH 40.31N 88.89W
01/07/2008 M1.75 INCH MCLEAN IL MESONET
1100 PM HEAVY RAIN 1 S SOUTH PEKIN 40.48N 89.65W
01/07/2008 M1.21 INCH TAZEWELL IL MESONET
1100 PM HEAVY RAIN 1 NNW TABLE GROVE 40.38N 90.43W
01/07/2008 M1.11 INCH FULTON IL MESONET
1100 PM HEAVY RAIN DUNFERMLINE 40.49N 90.03W
01/07/2008 M1.60 INCH FULTON IL MESONET
1130 PM FLOOD BLUFFS 39.75N 90.53W
01/07/2008 SCOTT IL LAW ENFORCEMENT
REPORTED ALONG HIGHWAY 100
1130 PM FLOOD WINCHESTER 39.63N 90.46W
01/07/2008 SCOTT IL LAW ENFORCEMENT
WIDESPREAD STREET FLOODING
1150 PM HEAVY RAIN 2 ENE LINCOLN 40.16N 89.33W
01/07/2008 M2.73 INCH LOGAN IL OFFICIAL NWS OBS
&&
HJSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:05 PM CST | Severe Thunderstorm Warning | ILX | Sangamon | 55 min |
| Jan 7, 6:39 PM CST | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan, Scott | 51 min |
| Jan 7, 7:29 PM CST | Severe Thunderstorm Warning | ILX | Cass, Menard | 32 min |
| Jan 7, 9:08 PM CST | Flood Watch | ILX | Cass, Champaign, Christian, DeWitt, Douglas, Fulton and 19 more | 18 hr |
| Jan 7, 9:10 PM CST | Severe Thunderstorm Warning | ILX | Morgan, Scott | 50 min |
| Jan 7, 9:56 PM CST | Severe Thunderstorm Warning | ILX | Sangamon | 49 min |
| Jan 8, 10:22 AM CST | River Flood Warning | ILX | Piatt | 6 days |
| Jan 8, 11:38 AM CST | River Flood Warning | ILX | Marshall, Putnam | 13 days |
| Jan 8, 11:38 AM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 16 days |
| Jan 8, 11:38 AM CST | River Flood Warning | ILX | Peoria, Tazewell | 3 days |
| Jan 8, 11:38 AM CST | River Flood Warning | ILX | Fulton, Mason | 25 days |
| Jan 8, 11:38 AM CST | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 25 days |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.